Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Started rapid heartbeat, feeling dizzy and queezy after taking cerazette. What is going on?

May 2013
User rating for this question
Answered by
Practicing since : 2006
Answered : 4909 Questions
The day I started taking Cerazette, I woke up with a rapid heartbeat, feeling dizzy and a bit queezy. This happened for a few days in a row and vanished again. SInce I felt generally good on the pill, I decided to keep on taking it. However, the rapid heartbeat returned now and then (mostly at around 2-3am, I took my pill at 10pm).
After about 5 months, I felt like the problem concerning my heart rate became more regular. The episodes turned into a generally higher pulse rate at about 90-100/110) and a while later I went to see my gyn about it.
She told me that I was her first patient with that sort of a problem under Cerazette and that she did not think it was due to the pill, but that I should discontinue it anyway and see my doctor about the rapid heart beat.
So I went to see my doctor and she told me basically the same and checked all sorts of things (thyroid, anaemia, EKG) but apparently, there is no clear reason for it. The doctor said that, since I discontinued Cerazette 3 weeks ago, the pill smply couldn't be the cause and that I would have to think about taking beta blockers. Now, I'm a bit afraid about taking that sort of medication (I'm 26 and otherwise healthy) and worrying if it couldn't be due to hormonal flux after all. My hormonal balance can hardly be the same as before the pill after only 3 weeks. Aditionnally, I haven't even had any bleeding, ot even withdrawal bleeding, yet. I would be so grateful if you could give me your opinion about my problem. I feel especially sensitive about this since I've already experienced serious depression under one of the other pills (Microgynon, years ago) I've tried and leg pain with another (Leona Hexal).
Posted Wed, 21 Nov 2012 in General Health
Answered by Dr. Sree Gouri SR 1 hour later
Thanks for the query.

The possible causes for your tachycardia are:

-According to some studies cardiac arrhythmias are reported in around 2.03% of cerazette users with the age group of 20 to 29 years.
Reference: WWW.WWWW.WW
-cerazette can cause anxiety and that can lead to physiological tachycardia.

-pregnancy can cause physiological tachycardia.
You didn't mention whether you ruled out pregnancy or not.
As contraceptive pills are having some amount of failure rate better to check for pregnancy once.

If pregnancy test comes negative, wait for one to two weeks by that time you can get your periods and tachycardia may also get decreased if that is because of the pills.
Meanwhile better to use some barrier contraceptives after that you can choose some other suitable contraceptive methods like hormonal injections etc.

Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Follow-up: Started rapid heartbeat, feeling dizzy and queezy after taking cerazette. What is going on? 31 minutes later
Thanks a lot for your answer.

Well, the last pregnancy test I did was about 4 weeks ago and negative, but I could check up on that again.

I just want to make sure: If there is no decrease after the first bleeding, the pill was very likely not the cause? Or could I just wait for 3 months or so (my gyn told me that if I stopped, I should do so for 3-4 months min.) and see what happens?

And: With the heart rate that I now have, would it be a big problem to wait for another 2 months or so until I start taking the beta blockers (if I should have to)?
Answered by Dr. Sree Gouri SR 1 hour later

Yes, better to undergo pregnancy test once again.

After stopping the pills time taken for returning of normal menstrual periods and regularization of hormones vary from person to person.
Some woman may ovulate within 2 weeks after stopping the pills and can get menstrual period in the immediate next cycle.
But some may take 2 to 3 months for regularization of cycle and hormonal levels.
I suggested shorter period because you have to decide regarding the usage of beta blockers.
If your doctor has suggested to wait and watch till 2 to 3 months, you can do it.
According to your history there are no other cardiac symptoms except those related to tachycardia.
(Actually tachycardia is a heart rate above 100/min by definition. But most of the times you are having a heart rate around 90 to 100.)
ECG is normal.

But better start the tablets if your heart rate increases further, symptoms like breathlessness, fainting spells etc appears. Don't worry these are not common I am just telling as a precautionary measure.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor